Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 22, 2022, 2:45 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Apr 23, 2022, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2022, 2:45 PM CDT (19:45 UTC)
- In effect from
- Apr 23, 2022, 4:00 AM CDT
- Expired
- Apr 23, 2022, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
147 WWUS73 KEAX 221945 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 245 PM CDT Fri Apr 22 2022 KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039- 043>045-053-054-231000- /O.NEW.KEAX.WI.Y.0006.220423T1500Z-220424T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan- Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll- Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates- Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 245 PM CDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles will have diffuculty in crosswind situations, especially on east to west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
935 WWUS73 KEAX 230741 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 241 AM CDT Sat Apr 23 2022 KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039- 043>045-053-054-240000- /O.EXT.KEAX.WI.Y.0006.220423T0900Z-220424T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan- Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll- Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates- Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 241 AM CDT Sat Apr 23 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
932 WWUS73 KEAX 231348 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 848 AM CDT Sat Apr 23 2022 MOZ008-017-025-033-040-046-240000- /O.EXA.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/ Schuyler-Adair-Macon-Randolph-Howard-Cooper- Including the cities of Lancaster, Queen City, Greentop, Downing, Glenwood, Kirksville, Macon, La Plata, Moberly, Fayette, Glasgow, New Franklin, and Boonville 848 AM CDT Sat Apr 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Schuyler, Adair, Macon, Randolph, Howard and Cooper Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ025-057-060-102>105-MOZ001>007-011>016-020>024-028>032-037>039- 043>045-053-054-240000- /O.CON.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Buchanan- Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray-Carroll- Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-Pettis-Bates- Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Butler, Adrian, Rich Hill, Clinton, and Windsor 848 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
233 WWUS73 KEAX 232353 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 653 PM CDT Sat Apr 23 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-240100- /O.EXP.KEAX.WI.Y.0006.000000T0000Z-220424T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rock Port, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 653 PM CDT Sat Apr 23 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Ambient winds are expected to gradually dissipate through the evening; however, isolated gusts around 40-45 MPH are possible over the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:33 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 22, 12:33 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1233 PM CDT Fri Apr 22 2022 .Discussion... Issued at 318 AM CDT FRI APR 22 2022 Key Messages... - Thunderstorms will be possible across northern Missouri and northeast Kansas this morning. A few strong storms with small hail will be possible -Gusty winds out of the south of 35 to 40 mph are likely today. Winds will further increase Saturday to 40-50 mph and a wind advisory will most likely be needed. -A conditional severe weather threat is in play across the entire forecast area Saturday however, chances seem low at this time. Discussion: This morning a few strong thunderstorms have developed over northwestern Missouri and northeastern Kansas as a low level jet has overriding a warm front which is lifting north across the area. Some small hail will be possible. This morning the warm front will continue to lift north across the forecast area and the LLJ with also nose further north and east pushing convection north of the forecast area. This will set the stage for a very warm day with strong WAA. Expect southerly winds to gust 30-40 mph aiding in temperatures rising into the upper 70s and lower 80s. Tonight, storms will develop across western Kansas as a cold front associated with a upper level trough that will move from the Great Basin into the Dakotas overtakes a dryline. This storms will progress eastward overnight with decaying precipitation reaching the CWA by Saturday morning. The front will continue to move closer to the forecast area tightening the pressure gradient increasing surface winds to 25 to 30 mph with gusts to 40 to 45 mph. As such a wind advisory will most likely be needed. The decaying precipitation and associated cloud cover through the morning hours may act to limit instability through the day Saturday. Models want to develop afternoon showers and thunderstorms however, instability remains the limiting factor. Bulk Shear is extremely strong but unidirectional. In addition to strong surface winds, winds at 3-5kft will be between 50-60kts consequently it may not take much to usher those stronger winds down to the surface. Consequently, the main threat with these storms would most likely be damaging winds if a severe threat does exist. Tomorrow night the cold front will move through the forecast, hi-res show a fine line of storms approaching the area around midnight. Time of day and earlier storms suggest these storms should be decaying by the time they reach the CWA however, some stronger wind gusts may again be possible. Heavy rain is also expected with theses storms as PWATs will be right around 1.50" which is 2 standard deviations from normal. Fortunately, the front is expected to be progressive enough to mitigate flash flooding however, minor river flooding may be possible. Conditions look quiet beyond Saturday as storms should exit the CWA by Sunday. Highs Sunday will return back to the 60s. High pressure will dominate the area the first half of next work week with below normal temperatures expected Monday and Tuesday. High pressure will shift east of the area on Wednesday will WAA return and highs will return to near normal in the mid 60s to lower 70s. The next chance for showers and thunderstorms will come Thursday as a mid-level shortwave will move through the region. Highs Thursday will be in the upper 60s to mid 70s. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1232 PM CDT FRI APR 22 2022 Strong winds this afternoon expected to stay strong overnight, however much uncertainty exists with the amount of decoupling, so winds could remain strong or could have periods of being lighter. If they go light the wind shear will be a concern, with the 60kt jet just off the surface. For now opted to keep LLWS out, with models keeping the gusts going at the surface. Increased winds for the late morning on Saturday, which could approach 45+kt by mid day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Leighton
Hazardous weather outlook, Apr 22, 4:56 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Fri Apr 22 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Fri Apr 22 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Winds may gust to 45 mph at times today. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds may gust to 45 mph Saturday as well. There is also a conditional risk of severe storms Saturday evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:14 AM CDT | Special Weather Statement | EAX | Nodaway | 31 min |
| Apr 22, 2:44 AM CDT | Special Weather Statement | EAX | Nodaway | 31 min |
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.